MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Cardiomyopathy (1764); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
On (b)(6) 2018, the customer was notified that an incident occurred during a surgical procedure for placement of an impella cp.This (b)(6) male patient was presented with flu like symptoms and progressively sunk to a full cardiomyopathy; decision was made to place impella cp.A 14fr x 25cm introducer sheath was placed but when the physician was taking out the dilator, the hemostatic valve and orange caps split and popped off.The md immediately put dilator back in and swapped out for the short oscor 14fr x 13cm introducer and the case proceeded without issue.The patient was successfully supported.There were no adverse effects on the patient as a result of the reported issue.The physician stated that he had unscrewed the dilator from the hub prior to removal.
 
Additional Manufacturer Narrative
One 14f abiomed introducer sheath was returned from the customer with the dilator.There were no other accessories.Both orange split caps and the hemostatic valve, were detached from the sheath's hub and were returned.Visible blood was found on and inside the sheath and dilator.The orange split caps were separated from the hub of device.When viewed under a 10x microscope, the device appeared to have adhesive on the hub and orange cap tabs.The hemostatic valve was also separated from the device and had a tear from the center out to the edge.Also, there were scratches approximately 9cm long toward the distal tip of the dilator.There were scratches down the shaft of the dilator, and a torn hemostatic valve, which could indicate that the dilator was pulled out of the sheath on an angle, possibly causing the orange split caps to pop off the hub.The end user stated that they unscrewed the dilator from the sheath hub prior to withdraw, however it is known that if the dilator is not fully unscrewed it can cause the orange hub caps to come off of the device.The device history records were reviewed to confirm that the device passed all applicable in process and final inspections.Per procedure adelante s2s introducer sheath in-process and final inspection: with naked eye at a distance of 12" to 18", verify the sheath hub and split caps are free of excess silicone oil applied between the seals during assembly.Verify split caps are properly placed and secured onto sheath hub and free of cracks damages or excessive adhesive." additionally, destructive testing is performed per sampling plan.Inspector is to "insert dilator into sheath, lock dilator hub lock nut.Hold dilator hub with one hand and one of the sheath hub wing with the other hand.Bend the dilator hub to the side until dilator hub lock nut is disconnected from the sheath hub.Split caps should remain in place.There should be no damage and fracture to split cap and tabs.Per the instructions for use (ifu) : cautions: prior to use, read all package inserts, warnings, precautions, and instructions.Failure to do so may result in severe injury or death.Directions for use: 9.Insert vessel dilator into sheath and rotate the dilator cap over valve housing to secure the dilator onto sheath assembly.10.Thread the dilator/sheath assembly over the guidewire.11.Advance the dilator and sheath together with a twisting motion over the guidewire and into the vessel.Fluoroscopic observation may be advisable.Attaching a clamp or hemostat to the proximal end of the guidewire will prevent inadvertently advancing the guidewire entire into the patient.12.Once assembly is fully introduced into the vascular system, separate the dilator cap from the sheath valve housing by rotating the dilator cap off the hub.A capa has been previously opened to investigate the root cause and to implement corrective action to prevent recurrence of this issue.As per capa investigation user error (deviation from the instruction for use) was determined as probable cause; a contributing factor is known to be a varying amount of adhesive.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key8420019
Report Number1035166-2019-00024
Device Sequence Number2051757
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-14191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR